|RECENTLY DIAGNOSED & CONFUSED
Mar 8, 2013
Hello Nelson; Im writing you because I recently found out about being hiv+ back in October of 2012. Not knowing what to expect from taking HIV meds is causing me lots of anxiety, stress and insomnia. My current doctor immediately started me on TRUVADA 400mg. + Norvir 100mg. + Prezista 800mg. Within the second month of taking these meds I noticed a small skin irritation (redness & flaky dried skin but no itching) along my hairline, knees, legs and elbows. I also noticed an increase in cold sores went back to the doctor he prescribe an over-the-counter skin cream and medication for the cold sores. These symptoms got better. But recently the doctors office increased the dosage on my TRUVADA from 400mg to 800mg. AND now all the previous symptoms have come back with a vengeance. Now, my back is covered with red spots that itch, small bumps and psoriasis on my triceps and legs. (I no longer wear T-tops to workout) Im also getting an abdomen pain, when I sneeze or cough, I feel a quick soreness that shoots across my abdomen from below my ribcage. Im confused and scared because I dont know if all this is normal, if these symptoms are supposed to naturally go away or if in fact Im having some type of reaction, maybe an allergic reaction?! I have always been a gym rat and have always taken supplements.During the time I started hiv meds I was taking vitamins, fish oil, vitamin D, C Q10, weight gainer, Animal Pak (aminos, etc) and a pre-workout. Because of these symptoms I stopped taking Animal Pack and the pre-workout Could I have been taking too much stuff? The pain I feel on my abdomen, could it be that my liver/kidneys are being over worked by breaking down too many pills? I know you will probably tell me to go see my doctor when I do, are there some type of tests that I should ask him to do? Thank you so much for your time and for all the info you have provide online. God Bless.
| Response from Dr. Henry
Lots of flare ups of skin problems can be seen after starting effective HIV meds due sometimes to improved immunity (part of IRIS syndrome) as well as from a drug reaction directly or one of your H\IV meds interacting with other chemicals you are taking. Assuming you are responding well blood test wise to your regimen one might consider switching to a simpler regimen that may have less or different side effect profile if no other cause seems likely after a full clinical evaluation (including sometimes getting a dermatology consultation). Alternaives to the darunavir part of your regimen might include atazanavir, raltegravie, rilpivirine, or efaviranz. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Transmission Through Cut In Skin From Object
- How Long Does Hiv Survive In A Sealed Container?
- How Long Does It Take For Genital Herpes To Incubate?
- How Often Can Men Get Infected With Hiv Than Women?
- Reactive Antibody And Negative Elisa And Western Blot
- Std From Receiving A Single Blowjob
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.